A 25-year-old female asked:
are there long-term effects from sinus tachycardia? pulse rate is regularly above 100bpm d/t adhd meds. no palpitations. should i be concerned?
2 doctor answers
Dr. William Byars answered
43 years experience Family Medicine
Yes: If you're getting less sleep than you did before you started med for add, or if you're losing weight without really trying, your dose of Adderall (dextroamphetamine and racemic amphetamine) is excessive for you. The resultant overstimulation could cause psychiatric or physical ills.Otherwise, it's not an urgent issue but one you should take up with your prescriber within the next few weeks. Your dose still could be excessive for your needs.
Answered on May 22, 2015
Dr. Stephen Guffanti answered
44 years experience Occupational Medicine
I would be concerned: Sinus tachycardia over 100 BPM is not a good baseline. Decrease the Adderall (dextroamphetamine and racemic amphetamine) and see if your rate returns to the normal rate. If it does consider using nondrug treatments for adhd.
Answered on Jun 24, 2014
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!